I have been bleeding for 16 days. I have had blood tests done and an ultrasound done which both came back normal. My last PAP test was about 16 months ago which was also normal. I am 26 years old and currently taking Femme-Tab ED 20/100. Kindly advice.
Welcome to icliniq.com.
You have not mentioned about current and previous menstrual, obstetrics, gynecology, and drug history. Please answer the following questions:
Femme-Tab ED 20/100 is Ethinylestradiol and Levonorgestrel containing contraceptive and having few side effects and contraindications as well. Most of the side effects appear but severity and presentation differ person to person. Irregular vaginal bleeding is the side effect of OCP (oral contraceptives) but duration and pattern differ person to person like few get affected after years of use and few respond immediately. I do not know how long you have been on this.
Could have chances of stroke, high BP (blood pressure), cardiovascular accidents like VTE (venous thromboembolism), breast cancer, endometrial cancer (post endometrial hyperplasia).
Femme-Tab ED 20/100 contraindicated in SLE (systemic lupus erythematosus), migraine with aura, etc. Few drugs like antiepileptic and few antidepressants also reduce the efficacy of contraceptives.
Bleeding could be a side effect of hormonal contraceptive and its interactions to disturb cycle. To reduce or stop bleeding you can have Ponstan (Mefenamic acid) for three days eight hourly and Tranexamic acid 500 mg eight hourly for three days. You can change contraceptives to reduce its long-term effects after discussion.
Start iron supplements to reduce the risk of anemia. If bleeding does not stop even after above treatment better to have detailed check up with a gynecologist. Any local cause of polyps, trauma, endometrial hyperplasia (need the endometrial biopsy to exclude pathology), adenomyomas, fibroid uterus (although you have done the scan, blood, and smear and all normal).
Is thyroid function test done? If not better to have along with serum beta hCG (human chorionic gonadotropin) level (blood pregnancy test) to be on safe side.
For more information consult an obstetrician and gynecologist online --> https://www.icliniq.com/ask-a-doctor-online/obstetrician-and-gynaecologist
Was this answer helpful?|
But, it increases the risk of CVS diseases if taken in oral contraceptive pills ... And, they say that oral contraceptive pills should be avoided after 40 years because of CVS complications ...... Read fullWhat causes continuous vaginal bleeding?
10 days back my wife started to have vaginal bleeding again and bleeding till today ... Read fullDo I need vitamin D and iron supplement?
.. D deficiency you need to take capsule Cholecalciferol 60,000 IU once a week for six weeks. Vitamin D is necessary for our body for general health and for calcium absorption into our body. So, indirectly it helps to maintain bone health. Vitamin D... Read full
Ask your health query to a doctor online?Ask an Obstetrician & Gynaecologist Now